MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEMMED TIBIAL COMPONENT PRECOAT SIZE 4 FOR CEMENTED USE ONLY; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEMMED TIBIAL COMPONENT PRECOAT SIZE 4 FOR CEMENTED USE ONLY; PROSTHESIS, KNEE
Model Number 5980-37-02
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Arthralgia (2355); Inadequate Pain Relief (2388); Ambulation or Postural Difficulties (2544)
Date of Event 08/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: articular surface size ef 12 mm height use with plate 3: catalog#00596403212, lot#63908007; femoral component option for cemented use only size e: catalog#00599601502, lot#63931769; optipac 60 refob bone cmt r-3: catalog#4711500396-3, lot#729aa03415.Report source: foreign: (b)(6).Multiple mdr reports have been filed for this event.Please see associated report: 0001822565-2023-00065.The product will not be returned to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via patient's legal counsel that a patient underwent an initial right total knee arthroplasty.Since implantation the patient has experienced continuous pain and difficulty with mobility.Continuation of prescription pain medication did not relieve the patient's symptoms.Approximately four years post implantation, xray images revealed loosening of the medial tibial plateau and a diagnostic arthroscopy found synovitis from polyethylene abrasion deposits in the joint.Cultures and tissue samples showed no evidence of infection.The patient is scheduled for an upcoming revision surgery due to aseptic loosening and polyethylene bearing wear.It was reported that no further information is available.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned and pictures provided were insufficient to complete visual and dimensional evaluations.The product remains implanted.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no patellar resurfacing/implant, discharge report states procedure and post-op stay went well without complications, post-op x-ray shows implants in correction position and alignment, and the patient was able to increase range of motion with rehab discharge.Additionally, patient made good progress with physical therapy.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT SIZE 4 FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16132756
Report Number0002648920-2023-00002
Device Sequence Number7607945
Product Code JWH
UDI-Device Identifier00889024217584
UDI-Public(01)00889024217584(17)280430(10)63987026
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5980-37-02
Device Catalogue Number00598003702
Device Lot Number63987026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight82 KG